MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: (b)(4) fixed dilated pupil, secondary surgery, lens exchange.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl13.2, -9.5 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.On (b)(6) 2017, the lens was exchanged for another lens due high pressure and fixed dilated pupil.The bag was also needed to be reformed.The patient's current condition is that the eye has a bit of edema but is overall fine with the surgery.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in a liquid inside a lens case/ vial.Visual inspection found a piece of lens haptic missing.Method: no additional similar complaint type events were found within the associated lot.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7050888
Report Number2023826-2017-01706
Device Sequence Number13768232
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR